Alert archive / Nevada / Wind Advisories in 2016
Wind Advisory 30, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Oct 15, 2016, 3:07 AM PDT for Humboldt County, Nevada. It took effect at Oct 15, 2016, 12:00 PM PDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2016, 3:07 AM PDT (10:07 UTC)
- In effect from
- Oct 15, 2016, 12:00 PM PDT
- Expired
- Oct 15, 2016, 11:00 PM PDT
- In force
- 11 hr
- Issued by
- NWS Elko, NV
County Humboldt County, NV
The radar
The Elko radar (KLRX), 132 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 10.1 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 949 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 240 m²/s²
- 0-3 km storm-relative helicity
- 443 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
307 WWUS75 KLKN 151007 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 307 AM PDT SAT OCT 15 2016 NVZ030-160415- /O.NEW.KLKN.WI.Y.0030.161015T1900Z-161016T0600Z/ HUMBOLDT COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT 307 AM PDT SAT OCT 15 2016 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM NOON TODAY TO 11 PM PDT THIS EVENING. * WINDS...SOUTHWEST WINDS OF 20 TO 35 MPH WILL BE COMMON THIS AFTERNOON AND EVENING WITH THE STRONGEST GUSTS REACHING 55 MPH. * TIMING...WINDS WILL INCREASE AROUND MIDDAY AND LAST THROUGH THIS EVENING. WINDS WILL DIMINISH AFTER MIDNIGHT. * IMPACTS...STRONG CROSSWINDS COULD MAKE TRAVEL DIFFICULT ON NORTH SOUTH ROUTES LIKE HIGHWAY 95, ESPECIALLY FOR HIGH PROFILE VEHICLES AND MOTORCYCLES. VISIBILITIES MAY BE LIMITED IN BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT, ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
392 WWUS75 KLKN 152026 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 126 PM PDT SAT OCT 15 2016 NVZ030-160600- /O.CON.KLKN.WI.Y.0030.000000T0000Z-161016T0600Z/ HUMBOLDT COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT 126 PM PDT SAT OCT 15 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WINDS...SOUTHWEST WINDS OF 20 TO 35 MPH WILL BE COMMON FOR THE REST OF THE DAY WITH THE STRONGEST GUSTS REACHING 55 MPH. * TIMING...WINDS WILL LAST THROUGH THIS EVENING. WINDS WILL DIMINISH AFTER MIDNIGHT. * IMPACTS...STRONG CROSSWINDS COULD MAKE TRAVEL DIFFICULT ON NORTH SOUTH ROUTES LIKE US HIGHWAY 95... ESPECIALLY FOR HIGH PROFILE VEHICLES AND MOTORCYCLES. VISIBILITIES MAY BE LIMITED IN BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
719 WWUS75 KLKN 160554 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1054 PM PDT SAT OCT 15 2016 NVZ030-160700- /O.EXP.KLKN.WI.Y.0030.000000T0000Z-161016T0600Z/ HUMBOLDT COUNTY- INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT... PARADISE VALLEY...GOLCONDA SUMMIT 1054 PM PDT SAT OCT 15 2016 ...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING... WINDS ARE SLOWLY SUBSIDING ACROSS HUMBOLDT COUNTY THIS EVENING WITH MOST LOCATIONS BELOW WIND ADVISORY CRITERIA. A FEW HIGHER ELEVATION LOCATIONS COULD CONTINUE TO SEE WIND GUSTS IN EXCESS OF 45 MPH FOR THE NEXT HOUR OR TWO. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Oct 15, 2:56 AM PDT, 11 minutes earlier.
Area forecast discussion, Oct 15, 2:56 AM PDT, 11 minutes before
Area Forecast Discussion National Weather Service Elko NV 256 AM PDT Sat Oct 15 2016 .SYNOPSIS...A series of very moist Pacific waves will move across the region through Monday. Gusty winds will occur once again this afternoon and evening, with gusts reaching 55 mph across over northwest Nevada. Periodic showers are expected tonight and Sunday, but may become widespread on Sunday night with snow in the mountains. Drier and warmer weather return for the latter part of next week. && .SHORT TERM...Today through Sunday evening. A brief respite today from the showers for nrn Nevada as the region will be in between Pacific waves. The next wave arrives this evening, but gradient flow tightens today as a powerful Pacific storm with an anomalously surface low moves toward the Pacific Northwest coastline. The HRRR model shows strong gusty winds will develop around midday across Humboldt county with gusts exceeding wind advisory criteria. The winds will continue until the next surface front sweeps across northwest Nevada later this evening. Winds will not be as strong farther east as gradient flow will be slightly weaker. Front stalls out on a line from Austin to Wendover Utah, providing the focus mechanism for showers on Sunday and the next surge of deep Pacific moisture that crosses the Sierras. The GFS and NAM do show some convective potential along the front late Sunday afternoon and evening. CAPE values are below 500 J/kg, but given strong flow and mid level cold advection, isolated storms are a possibility. The strongest short wave crosses nrn Nevada Sunday night. The amount of moisture transport is a rare occurrence for mid October. With the stalled front providing a focus mechanism with broad scale dynamical lift, showers should become widespread with a possibility this evolves into steady rainfall. The highest rainfall totals will be concentrated from eastern Humboldt county through Elko county where valleys could receive 0.25 to 0.50 of rain, with mountain areas exceeding 1.00. Northern Nye and White Pine counties will be considerably drier since this is the southern extent of the surface front. Snow levels will lower with some accumulations above 8K-9K feet. .LONG TERM...Sunday night through Friday. The period begins with large broad upper trough over the western United States. Short wave embedded within the mean trough will race across northern NV Sunday night and Monday bringing showers to all but the central and southern portion of northern Nye county. Brief break in activity Monday night except for a few showers possible along the northern border. Next short wave to move across northern NV on Tuesday but showers will mainly be confined to areas north of Interstate 80. Strong upper ridge then builds into the region Wednesday through Friday for dry weather along with a warming trend. && .AVIATION...Showers moving out of northeast NV early this morning with VFR conditions today. Cold front will move across northern NV tonight bringing showers with local areas of MVFR conditions. && .LKN WATCHES/WARNINGS/ADVISORIES... Wind Advisory from noon today to 11 PM PDT this evening for Humboldt County. && 88/91/91
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.